MAUDE Adverse Event Report: KIRWAN SURGICAL PRODUCTS VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

KIRWAN SURGICAL PRODUCTS VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E4073-CT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.The returned product did not meet specification as received.Visual inspection found the left tip of the forceps is severely bent.Both tips are burnt and discolored and the tine stop is missing/broken off.The stop was not returned with the device.The reported condition was confirmed.The device was sent to the supplier for evaluation.The supplier found the left tip of the forceps is severely bent.Both tips are burnt and discolored and the tine stop is missing/broken off.The stop was not returned with the device.It appears excessive prying force was applied to the tine tip of the instrument was dropped.The overall condition of the instrument is poor.It appears that this instrument has not been maintained properly per the instructions for use (ifu).Given the condition and age of this instrument, it appears that it may have been used beyond the 25 uses it is validated for.The investigation identified the root cause of the reported event to be user mishandling.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to use, the unit tip part was deformed.There was no patient involvement.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
KIRWAN SURGICAL PRODUCTS
180 enterprise dr
marshfield MA 02050 2110
MDR Report Key9742230
Report Number1717344-2020-00173
Device Sequence Number1802332
Product Code GEI
UDI-Device Identifier10884524000848
UDI-Public10884524000848
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE4073-CT
Device Catalogue NumberE4073-CT
Device Lot NumberM4779707X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2020
Initial Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1